Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having severe throat pain. What could be causing this?

Answered by
Dr.
Dr. Indu Kumar

Radiologist

Practicing since :2004

Answered : 6728 Questions

default
Posted on Sat, 30 Nov 2013 in Ear, Nose and Throat Problems
Question: I have been in a "mystery diagnosis status for 4 years now. My current problem is my throat hurts on both sides. It is a sharp ache, it hurts whether I am swallowing or not. Any suggestions?
doctor
Answered by Dr. Indu Kumar 5 hours later
Brief Answer: You need proper clinical exam& investigations. Detailed Answer: Hello Thanks for writing to XXXXXXX You should be investigated thoroughly for your problem. You are 57 years old and it should be taken seriously. There may be various reasons for your problem. You need proper clinical examination and investigations. You should consult ENT specialist. Laryngoscopy(direct and indirect should be done).It can exclude many pathological conditions. Routine hemogram and Barium swallow should be done. CT Scan can also be done if needed. Treatment depends upon clinical findings and investigation reports. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Indu Kumar 14 hours later
That's a pretty obscure response. I guess you have no clue as to what the problem is.
doctor
Answered by Dr. Indu Kumar 27 minutes later
Brief Answer: Malignant causes should be excluded. Detailed Answer: Hello Thanks for writing back It is difficult to tell exact cause without proper examination.Your age is 57 years and you have long history,so malignant causes should be excluded.It is only possible by examination. Pain may also be due to acid reflux. You may take combination of tablet pantoprazole(40 mg) & domperidone(10 mg)twice daily for six weeks. It may also be infective in etiology but long history doesn't support this. Allergic causes should also be excluded. So,don't get panicky and get examined by ENT specialist. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Pantoprazole

doctor1 MD

I have been taking pantoprazole for one week and today I have a skin rash from head to toe. I am taking it due to an ulcer caused by taking Naproxen. I cannot get a hold of my doctor and do not want to sit in a waiting room for hours, but I am not sure how concerned I should be.

doctor1 MD

I have recently became sick and was in and out of the hospital for 3 weeks. I have been on several different meds after the last month. I am now just on Rantidine 300 and pantoprazole sod dr 40 mg. This last week I come down with sores underneath my breast. What can that be caused from?

doctor1 MD

Every few weeks and right now I experience deep sulphur smelling burps followed by numerous bathrom trips with severe watery stools Neither lets up for about eight hours. Then I am fine for a few weeks and it begins again. I am on protonix, ramipril, plavix, lipitor, onglyza, bydureon,

doctor1 MD

I was prescribed Protonix for acid but my natropath suggested suggested enzymes with each meal. I am lactose interolant and have IBS and under stress, have acid. Which do you recommend as he is my new Kaiser doctor and felt my stomach which was in knots and caused a bout of nausea was due to anxiety.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...